zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Additivity properties for value-at-risk under archimedean dependence and heavy-tailedness. (English) Zbl 1163.91431
Summary: Mainly due to new capital adequacy standards for banking and insurance, an increased interest exists in the aggregation properties of risk measures like Value-at-Risk (VaR). We show how VaR can change from sub to superadditivity depending on the properties of the underlying model. Mainly, the switch from a finite to an infinite mean model gives a completely different asymptotic behaviour. Our main result proves a conjecture made in {\it P. Barbe} et al. [On the tail behavior of sums of dependent risks. ASTIN Bull. 36, No. 2, 361--374 (2006)].

91B30Risk theory, insurance
Full Text: DOI
[1] Alink, S.; Löwe, M.; Wüthrich, M. V.: Diversification of aggregate dependent risks, Insurance mathematics economics 35, 77-95 (2004) · Zbl 1052.62105
[2] Artzner, P.; Delbaen, F.; Eber, J. M.; Heath, D.: Coherent risk measures, Mathematical finance 9, 203-228 (1999) · Zbl 0980.91042
[3] Barbe, P.; Fougères, A. L.; Genest, C.: On the tail behavior of sums of dependent risks, ASTIN bulletin 36, No. 2, 361-374 (2006) · Zbl 1162.91395 · doi:10.2143/AST.36.2.2017926
[4] Böcker, K., Klüppelberg, C., 2006. Multivariate models for operational risk. TU Munich. Preprint · Zbl 1204.91059
[5] Daníelsson, J., Jorgensen, B.N., Samorodnitsky, G., Sarma, M., de Vries, C.G., 2005. Subadditivity re-examined: The case for value-at-risk. London School of Economics. Preprint
[6] Degen, M.; Embrechts, P.; Lambrigger, D.: The quantitative modeling of operational risk: between g-and-h and EVT, ASTIN bulletin 37, No. 2, 265-291 (2007) · Zbl 1154.62077 · doi:10.2143/AST.37.2.2024067
[7] Dhaene, J.; Laeven, R.; Vanduffel, S.; Darkiewicz, C.; Goovaerts, M.: Can a coherent risk measure be too subadditive?, Journal of risk and insurance 75, No. 2, 365-386 (2008)
[8] Dutta, K., Perry, J., 2007. A tale of tails: An empirical analysis of loss distribution models for estimating operational risk capital. Working Paper. Federal Reserve Bank of Boston, No. 06--13
[9] Embrechts, P.; Klüppelberg, C.; Mikosch, T.: Modelling extremal events for insurance and finance, (1997)
[10] De Fontnouvelle, P.; Rosengren, E.; Jordan, J.: Implications of alternative operational risk modeling techniques, The risks of financial institutions, 475-511 (2006)
[11] Fortuin, C. M.; Kasteleyn, P. W.; Ginibre, J.: Correlation inequalities on some partially ordered sets, Communications in mathematical physics 22, 89-103 (1971) · Zbl 0346.06011 · doi:10.1007/BF01651330
[12] Heyde, C.C., Kou, S.G., Peng, X.H., 2006. What is a good risk measure: Bridging the gaps between data, coherent risk measures, and insurance risk measures. Columbia University. Preprint
[13] Joe, H.: Multivariate models and dependence concepts, (1997) · Zbl 0990.62517
[14] Kemperman, J. H. B.: On the FKG-inequalities for measures on a partially ordered space, Koninklijke nederlandse akademie Van wetenschappen. Proceedings series A 80, 313-331 (1977) · Zbl 0384.28012
[15] Kimberling, C.: A probabilistic interpretation of complete monotonicity, Aequationes Mathematica 10, 152-164 (1974) · Zbl 0309.60012 · doi:10.1007/BF01832852
[16] Kotz, S.; Nadarajah, S.: Extreme value distributions: theory and applications, (2000) · Zbl 0960.62051
[17] Mcneil, A. J.; Frey, R.; Embrechts, P.: Quantitative risk management: concepts, techniques and tools, (2005) · Zbl 1089.91037
[18] McNeil, A.J., Nešlehová, J., 2007. Multivariate Archimedean copulas, d-monotone functions and \ell 1-norm symmetric distributions, Annals of Statistics (in press)
[19] Mikosch, T.; Nagaev, A.: Rates in approximations to ruin probabilities for heavy-tailed distributions, Extremes 4/1, 67-78 (2001) · Zbl 1003.60050 · doi:10.1023/A:1012237524316
[20] Moscadelli, M., 2004. The modelling of operational risk: Experience with the analysis of the data collected by the Basel Committee. Technical Report 517. Banca d’Italia
[21] Müller, A.: Stop-loss order for portfolios of dependent risks, Insurance mathematics economics 21, 219-223 (1997) · Zbl 0894.90022 · doi:10.1016/S0167-6687(97)00032-2
[22] Nelsen, R. B.: An introduction to copulas, (2006) · Zbl 1152.62030
[23] Nešlehová, J.; Embrechts, P.; Chavez-Demoulin, V.: Infinite mean models and the LDA for operational risk, Journal of operational risk 1/1, 3-25 (2006)
[24] Newman, C. M.: Topics in disordered systems. Lectures in mathematics, ETH Zürich, (1997) · Zbl 0897.60093
[25] Resnick, S. I.: Extreme values, regular variation and point processes, (1987) · Zbl 0633.60001
[26] Resnick, S. I.: The extremal dependence measure and asymptotic independence, Stochastic models 20/2, 205-227 (2004) · Zbl 1054.62063 · doi:10.1081/STM-120034129
[27] Rootzén, H.; Klüppelberg, C.: A single number can’t hedge against economic catastrophes, Ambio-royal swedish Academy of sciences 28, 550-555 (1999)
[28] Wei, G.; Hu, T.: Supermodular dependence ordering on a class of multivariate copulas, Statistics probability letters 57, 375-385 (2002) · Zbl 1005.60037 · doi:10.1016/S0167-7152(02)00094-9
[29] Wüthrich, M. V.: Asymptotic value-at-risk estimates for sums of dependent random variables, ASTIN bulletin 33, No. 1, 75-92 (2003) · Zbl 1098.62570 · doi:10.2143/AST.33.1.1040